Missouri, 2006Damaging Wind in Missouri, August 2, 2006
August 2, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 2, 1:35 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Aug 2, 1:35 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 AM CDT WED AUG 2 2006
.DISCUSSION...
WARM OVERNIGHT TEMPERATURES CONTINUE ACROSS THE FORECAST AREA...WITH
READINGS VERY SIMILAR TO LAST NIGHT...RANGING FROM IN THE UPPER 70S
AROUND WEST PLAINS TO THE MID 80S NEAR JOPLIN AND PITTSBURG. SO FAR
COLD FRONT TO OUR NORTHWEST HAS MADE LITTLE EASTWARD PROGRESS...WITH
2 AM LOCATION FROM ROCHESTER MN TO HILL CITY KS. NOT SURPRISED TO
SEE LACK OF CONVECTION AHEAD OF THE FRONT AS AIRMASS REMAINS CAPPED
BY +12 DEG C TEMPS AT 700 MB FROM EASTERN IOWA TO SOUTHWEST KANSAS.
SEEING LITTLE CHANCE OVER OUR AREA FOR TODAY...WITH CONTINUED HOT
AND HUMID CONDITIONS. HAVE SIMILAR CONCERNS FOR ISOLATED CONVECTION
THIS AFTERNOON AS WRF FORECAST SOUNDINGS FOR 18Z WED SHOW CAPES
AROUND 3500 J/KG AND WEAK TO NO CAP. LACK OF LOW LEVEL FOCUSING
MECHANISM AS FRONT REMAINS TO OUR WEST SHOULD KEEP PRECIP CHANCES
TOO LOW FOR MENTION IN ZONES/GRIDS AT THIS TIME.
EXPECT COLD FRONT TO PICK UP SPEED TONIGHT AS UPPER LEVEL SHORTWAVE
OVER WY/MT PUSHES EASTWARD INTO THE NORTHERN PLAINS. THIS SHOULD
WEAKEN CAPPING INVERSION ENOUGH ALONG THE FRONT TO GET SOME STORMS
GOING OVER NORTHERN MO...WITH POTENTIAL FOR STORM OUTFLOW TO
GENERATE STORMS OVER OUR NORTH AND WEST ZONES...ROUGHLY FROM JOPLIN
TO ROLLA AFTER MIDNIGHT.
ON THURSDAY...WILL MAINTAIN STORM CHANCES SOUTHWARD OVER THE ENTIRE
AREA...BUT HAVE TRENDED POPS DOWN SLIGHTLY DUE TO CURRENT WRF/GFS
TRENDS IN QPF...AND BETTER FORCING REMAINING NORTH OF THE OZARKS.
MODEL FORECAST SOUNDINGS CONTINUE TO SHOW RELATIVELY HIGH CAPE
VALUES THURSDAY AFTERNOON. HOWEVER WITH THE SHAPE OF THE POSITIVE
AREA BEING SKINNY AND TALL...LOOKS LIKE BIGGEST THREAT WILL BE HEAVY
RAINFALL. VERY HIGH FREEZING LEVEL WILL ALSO KEEP HAIL THREAT VERY
LOW. WIND GUST THREAT ALSO LOOKS MARGINAL WITH WINDEX AROUND 40 AND
DIMINISHING DRY LAYER ALOFT.
HAVE LAGGED SLIGHT PRECIP CHANCES INTO FRIDAY FOR OUR EASTERN ZONES
AS GFS/WRF GENERATE SOME LIGHT POST FRONTAL PRECIP. THEREAFTER...
CHANCES FOR RAIN WILL DECREASE AS CANADIAN SURFACE HIGH BUILDS INTO
THE OHIO VALLEY. UPPER LEVEL SUBTROPICAL HIGH STILL LOOKS LIKE IT
WILL BUILD WESTWARD FROM THE MID ATLANTIC STATES AND FORCE
WESTERLIES BACK TO THE NORTHERN TIER OF THE U.S. THROUGH THE
WEEKEND.
TERRY
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE 06Z TAF CYCLE. SCATTERED
DIURNAL CUMULUS CLOUDS BETWEEN 5000 AND 7000 FEET ARE LIKELY TO
DEVELOP AGAIN THIS AFTERNOON. SOUTHERLY SURFACE WINDS WILL INCREASE
DURING THE MORNING AS MIXING COMMENCES ACROSS THE REGION. WRF
BUFKIT SOUNDINGS INDICATE SOME GUSTS APPROACHING 20 KTS AT KJLN
DURING THE MORNING AND EARLY AFTERNOON HOURS. ORGANIZED CONVECTION
ASSOCIATED WITH AN APPROACHING COLD FRONT IS EXPECTED TO STAY
NORTHWEST OF THE KJLN AND KSGF TERMINALS THROUGH AT LEAST 06Z.
SAW
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING ALL BUT SOUTH CENTRAL MO UNTIL 7 PM
TODAY. KS...EXCESSIVE HEAT WARNING UNTIL 7 PM TODAY
CHEROKEE...BOURBON AND CRAWFORD COUNTIES.
WFO SGF
Hazardous weather outlook, Aug 2, 5:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT WED AUG 2 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT WED AUG 2 2006
...HEAT WAVE ONE MORE DAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
HOT AND HUMID CONDITIONS WILL PERSIST OVER THE MISSOURI OZARKS
AND SOUTHEAST KANSAS THROUGH THE AFTERNOON...AS HEAT INDEX
VALUES RISE TO AROUND 105 DEGREES.
AS AN APPROACHING COLD FRONT INTERACTS WITH THE MOIST AND
UNSTABLE AIRMASS OVER THE REGION...THUNDERSTORMS ARE EXPECTED TO
DEVELOP AFTER MIDNIGHT NORTH OF INTERSTATE 44. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STORMS THAT MAY BE ONGOING THURSDAY MORNING OVER CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS SOUTHEAST KANSAS. THESE
STORMS ARE EXPECTED TO SPREAD INTO SOUTHERN MISSOURI THROUGH THE
AFTERNOON...WITH SOME INTENSIFICATION POSSIBLE. THE MAIN THREAT
WILL BE EXCESSIVE RAINFALL. HOWEVER A FEW STORMS MAY PRODUCE
WIND GUSTS TO 60 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY
Thunderstorm Wind, Miller
- When
- August 2, 7:30 AM CST
- Where
- Miller County, 2 mi N of Eldon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 38.383, -92.583
Severe thunderstorm winds downed power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, August 2 to 3, 2006$2.6 million · 56 kt wind · 16 events
- Hail and Damaging Winds in Massachusetts, August 2, 2006$850,000 · 65 kt wind · 16 events
- Flash Flooding and Hail in Kansas, August 2, 20061 injured · $295,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Illinois, August 2, 20062 injured · $350,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Wisconsin, August 2, 2006$145,000 · 50 kt wind · 9 events
- Lightning Strike in Maine, August 2, 2006$200,000 · 1 event
- Damaging Wind and Lightning Strike in Georgia, August 2, 2006$176,000 · 2 events
- Lightning Strike in New Hampshire, August 2, 2006$100,000 · 1 event
- Lightning Strike in New Hampshire, August 2, 2006$100,000 · 1 event
- Damaging Winds in Michigan, August 2, 2006$70,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Kansas, August 2, 2006$40,000 · 92 kt wind · 10 events
- Hail and Damaging Winds in Rhode Island, August 2, 2006$30,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532444.